Jog, CS (2002) Topology design of structures using a dual algorithm and a constraint on the perimeter. In: International Journal for Numerical Methods in Engineering, 54 (7). pp. 1007-1019.
Restricted to Registered users only
Download (114Kb) | Request a copy
Dual optimization algorithms are well suited for the topology design of continuum structures in discrete variables, since in these problems the number of constraints is small in comparison to the number of design variables. The 'raw' dual algorithm which was originally proposed for the minimum compliance design problem, worked well when a perimeter constraint was added in addition to the volume constraint. However, if the perimeter constraint was gradually relaxed by increasing the upper bound on the allowable perimeter, the algorithm tended to behave erratically. Recently, a simple strategy has been suggested which modifies the raw dual algorithm to make it more robust in the absence of the perimeter constraint; in particular the problem of checkerboarding which is frequently observed with the use of lower-order finite elements is eliminated. In this work, we show how the perimeter constraint can be incorporated in this improved algorithm, so that it not only provides a designer with a control over the topology, but also generates good topologies irrespective of the value of the upper bound on the perimeter.
|Item Type:||Journal Article|
|Additional Information:||The copyright belongs to John Wiley & Sons, Ltd.|
|Keywords:||topology optimization;continuum structures;discrete variables|
|Department/Centre:||Division of Mechanical Sciences > Mechanical Engineering|
|Date Deposited:||06 Feb 2006|
|Last Modified:||19 Sep 2010 04:23|
Actions (login required)